MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ZA24FN85ZSZ237N
Medical Device Problem Codes Deflation Problem (1149); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device would not hold air in the cuff.The patient was awakened by a leak when the cuff was low and was able to talk.They filled the cuff and 6ml of air leaked out in less than 20 minutes.There was medical intervention required, the trach needed to be changed.There was patient involvement but no patient harm reported.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.Visual inspection by the unaided eye under normal plant lighting of the returned device did not identify any defects or anomalies.Using a syringe, the air was evacuated from the foam stoma cuff and the red plug sealed.The stoma cuff remained contracted; no leaks were detected in the foam cuff.Using a syringe, 10 cc of air was inserted into the distal air cuff.The cuff inflated and remained inflated.The device was allowed to rest for 6 six hours with the air cuff inflated and the foam cuff deflated; no changes were observed after six hours.No leaks were detected.Complaint is not confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19973570
Report Number1824231-2024-00072
Device Sequence Number20573901
Product Code JOH
UDI-Device Identifier15019517390766
UDI-Public(01)15019517390766(17)290712(10)GB023492
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZA24FN85ZSZ237N
Device Lot NumberGB023492
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexUnknown